Medication That Causes Hearing Loss

What kinds of medications cause hearing loss, tinnitus or balance problems?

Ototoxic drugs or chemicals can harm the inner ear by gradually poisoning it.  This may cause hearing loss, tinnitus and/or dizziness.  The most common medications that cause damage to the inner ear include:

  • Aspirin in large doses
  • Some diuretics (water pills)
  • Anti-inflammatory medications, esp. non-steroidal   anti-inflammatory drugs (NSAIDS)
  • Antibiotics, esp. the Mycin family of drugs
  • Some cholesterol fighting medications
  • Many chemotherapy medications
  • Erectile dysfunction medications
  • Drugs used to fight rejection of transplanted organs
  • Quinine (used to figh malaria, but also found in tonic soda)

Many other chemicals can cause hearing loss or dizziness.  The most common are cleaning solvents amd antifreeze.

No form settings found. Please configure it.

Our Locations

Find us on the map

Hours of Operation

Our Regular Schedule

Pontiac Office

Monday:

9:00 am-5:00 pm

Tuesday:

9:00 am-5:00 pm

Wednesday:

9:00 am-5:00 pm

Thursday:

9:00 am-5:00 pm

Friday:

9:00 am-5:00 pm

Saturday:

Closed

Sunday:

Closed

Clarkston Office

Monday:

9:00 am-5:00 pm

Tuesday:

9:00 am-5:00 pm

Wednesday:

8:00 am-12:00 pm

Thursday:

9:00 am-5:00 pm

Friday:

8:00 am-3:00 pm

Saturday:

Closed

Sunday:

Closed